Alert archive / Wisconsin / Freezing Rain Advisories in 2017

Freezing Rain Advisory 2, NWS La Crosse, WI

January 19, 2017Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this freezing rain advisory at Jan 19, 2017, 3:28 PM CST for Clark County, Taylor County, Wisconsin. It took effect at Jan 19, 2017, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2017, 3:28 PM CST (21:28 UTC)
In effect from
Jan 19, 2017, 6:00 PM CST
Expired
Jan 20, 2017, 12:00 PM CST
In force
18 hr
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

452 
WWUS43 KARX 192128
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CST THU JAN 19 2017

...FREEZING RAIN AND SLICK ROADS EXPECTED TONIGHT...

.PRECIPITATION WILL ADVANCE NORTH ACROSS THE AREA THROUGH THE
EVENING AND OVERNIGHT HOURS...TAKING THE FORM OF A MIX OF RAIN AND
FREEZING RAIN. WHILE TEMPERATURES WILL BE A DEGREE OR TWO EITHER
SIDE OF FREEZING...ROADS REMAIN QUITE COLD IN MANY AREAS. THE
RESULT WILL BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE
94...WITH SLICK TRAVEL EXPECTED. 

WIZ017-029-200600-
/O.NEW.KARX.ZR.Y.0002.170120T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
328 PM CST THU JAN 19 2017

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY. 

* A MIXTURE OF RAIN AND FREEZING RAIN WILL DEVELOP ACROSS THE AREA
  THIS EVENING...TAPERING TO DRIZZLE TOWARD MORNING.

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE
  EXPECTED.

* THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

LAWRENCE
9 follow-up statements
070 
WWUS43 KARX 200022
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CST THU JAN 19 2017

...FREEZING RAIN AND SLICK ROADS EXPECTED TONIGHT...

.PRECIPITATION WILL ADVANCE NORTH ACROSS NORTH CENTRAL WISCONSIN THIS
EVENING AND OVERNIGHT...FALLING AS A MIX OF RAIN AND FREEZING
RAIN. WHILE TEMPERATURES WILL BE A DEGREE OR TWO EITHER SIDE OF
FREEZING...ROADS REMAIN QUITE COLD IN MANY AREAS. THE RESULT WILL
BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE 94...WITH
SLICK TRAVEL EXPECTED.

WIZ017-029-200830-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
622 PM CST THU JAN 19 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
FRIDAY...

* A MIXTURE OF RAIN AND FREEZING RAIN WILL DEVELOP ACROSS THE 
  AREA THIS EVENING...TAPERING TO DRIZZLE TOWARD MORNING. 

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE 
  EXPECTED. 

* THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

ROGERS
421 
WWUS43 KARX 200330
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CST THU JAN 19 2017

...FREEZING RAIN AND SLICK ROADS EXPECTED TONIGHT...

.THE LEADING EDGE OF LIGHT RAIN HAS REACHED THE INTERSTATE 94
CORRIDOR AS OF 9 PM AND WILL CONTINUE TO ADVANCE NORTHWARD TONIGHT.
WITH SURFACE TEMPERATURES A DEGREE OR TWO ON EITHER SIDE OF FREEZING
AND COLD ROADS...RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE
RESULT WILL BE LIGHT ICING FOR AREAS NEAR AND NORTH OF INTERSTATE
94...WITH SLICK TRAVEL EXPECTED.

WIZ017-029-201130-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
930 PM CST THU JAN 19 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
FRIDAY...

* A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA
  TONIGHT...TAPERING TO DRIZZLE TOWARD MORNING.

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE 
  EXPECTED. 

* THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

ROGERS
637 
WWUS43 KARX 200538
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 PM CST THU JAN 19 2017

...FREEZING RAIN AND SLICK ROADS TONIGHT INTO FRIDAY MORNING...

.LIGHT RAIN HAS MOVED NORTH OF INTERSTATE 94 AND INTO NORTH
CENTRAL WISCONSIN AS OF 1130 PM. WITH SURFACE TEMPERATURES A
DEGREE OR TWO ON EITHER SIDE OF FREEZING AND COLD ROADS...RAIN
WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT
ICING FOR AREAS NEAR AND NORTH OF INTERSTATE 94...WITH SLICK
TRAVEL EXPECTED THROUGH FRIDAY MORNING.

WIZ017-029-201345-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1138 PM CST THU JAN 19 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
FRIDAY...

* A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA 
  TONIGHT...TAPERING TO DRIZZLE TOWARD MORNING. 

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE 
  EXPECTED. 

* THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

ROGERS
378 
WWUS43 KARX 200802
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
202 AM CST FRI JAN 20 2017

...FREEZING RAIN AND SLICK ROADS TONIGHT INTO FRIDAY MORNING...

.LIGHT RAIN WAS FALLING ACROSS THE AREA AS OF 2 AM. WITH SURFACE
TEMPERATURES A DEGREE OR TWO ON EITHER SIDE OF FREEZING AND COLD
ROADS...RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL
BE LIGHT ICING FOR AREAS NORTH OF INTERSTATE 94 LATE TONIGHT AND
THIS MORNING...ESPECIALLY ON UNTREATED SECONDARY ROADS. BE
PREPARED FOR SLICK TRAVEL THROUGH EARLY FRIDAY MORNING.

WIZ017-029-201500-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
202 AM CST FRI JAN 20 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA
  LATE TONIGHT...TAPERING TO DRIZZLE AND FREEZING DRIZZLE TOWARD
  MORNING.

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE 
  EXPECTED. 

* THE ICE WILL RESULT IN DIFFICULT TRAVEL CONDITIONS...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$
RRS
509 
WWUS43 KARX 201046
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
446 AM CST FRI JAN 20 2017

...FREEZING RAIN AND SLICK ROADS TONIGHT INTO FRIDAY MORNING...

.LIGHT RAIN CONTINUED TO FALL ACROSS THE AREA AS OF 430 AM. WITH
SURFACE TEMPERATURES NEAR FREEZING AND COLD ROADS...RAIN WILL MIX
WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE LIGHT ICING FOR
AREAS NORTH OF INTERSTATE 94 LATE TONIGHT AND THIS MORNING...
ESPECIALLY ON UNTREATED SECONDARY ROADS. BE PREPARED FOR SLICK
TRAVEL THROUGH EARLY FRIDAY MORNING.

WIZ017-029-201500-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
446 AM CST FRI JAN 20 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* A MIXTURE OF RAIN AND FREEZING RAIN WILL MOVE ACROSS THE AREA
  LATE TONIGHT...TAPERING TO DRIZZLE AND FREEZING DRIZZLE TOWARD
  DAYBREAK.

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE 
  EXPECTED. 

* THE ICE WILL RESULT IN SOME SLIPPERY TRAVEL CONDITIONS...
  INCLUDING DURING THIS MORNINGS COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$
RRS
169 
WWUS43 KARX 201305
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
705 AM CST FRI JAN 20 2017

...FREEZING RAIN AND SLICK ROADS EARLY THIS MORNING...

.LIGHT RAIN AND DRIZZLE CONTINUED TO FALL ACROSS THE AREA AS OF
7 AM. WITH SURFACE TEMPERATURES NEAR FREEZING AND COLD ROADS...
THE RAIN WILL MIX WITH FREEZING RAIN AT TIMES. THE RESULT WILL BE
LIGHT ICING FOR AREAS NORTH OF INTERSTATE 94 INTO THIS MORNING...
ESPECIALLY ON UNTREATED SECONDARY ROADS. BE PREPARED FOR SOME
SLICK TRAVEL EARLY THIS MORNING.

WIZ017-029-201500-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1500Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
705 AM CST FRI JAN 20 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* A MIXTURE OF RAIN AND FREEZING RAIN WILL CONTINUE TO TAPER OFF
  TO DRIZZLE AND FREEZING DRIZZLE THOUGH 9 AM. 

* TOTAL ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH ARE 
  EXPECTED. 

* THE ICE WILL RESULT IN SOME SLIPPERY TRAVEL CONDITIONS... 
  INCLUDING DURING THIS MORNINGS COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$
RRS
957 
WWUS43 KARX 201459
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
859 AM CST FRI JAN 20 2017

...FREEZING RAIN AND ICY ROADS INTO LATE MORNING...

.LIGHT RAIN AND DRIZZLE FALLING ONTO COLD ROADS HAS RESULTED IN
THE DEVELOPMENT OF ICY CONDITIONS FOR AREAS MAINLY NORTH OF
INTERSTATE 94...PARTICULARLY SECONDARY AND UNTREATED ROADWAYS.
PRECIPITATION WILL GRADUALLY TAPER OFF THROUGH MIDDAY...BUT THE
RISK FOR ICY UNTREATED ROADS WILL REMAIN THROUGH THE AFTERNOON
HOURS.

WIZ017-029-201800-
/O.EXT.KARX.ZR.Y.0002.000000T0000Z-170120T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
859 AM CST FRI JAN 20 2017

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* ICY ROADS HAVE BEEN REPORTED DUE TO FREEZING RAIN...ESPECIALLY
  SECONDARY AND UNTREATED SURFACES.

* THE RISK FOR FREEZING RAIN WILL CONTINUE THROUGH NOON...BEFORE
  TEMPERATURES VERY SLOWLY WARM ABOVE FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

LAWRENCE
590 
WWUS43 KARX 201640
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 AM CST FRI JAN 20 2017

...SLICK TRAVEL CONDITIONS INTO LATE MORNING...

.LIGHT FREEZING RAIN AND DRIZZLE FALLING ONTO COLD ROADS HAS
RESULTED IN THE DEVELOPMENT OF ICY CONDITIONS FOR AREAS MAINLY
NORTH OF INTERSTATE 94...PARTICULARLY SECONDARY AND UNTREATED
ROADWAYS. THE RISK FOR FREEZING RAIN WILL DWINDLE BY MIDDAY AS
TEMPERATURES CONTINUE WARMING ABOVE FREEZING...THOUGH SECONDARY
AND BACK ROADS MAY REMAIN QUITE SLICK THROUGH THE DAY.

WIZ017-029-201800-
/O.CON.KARX.ZR.Y.0002.000000T0000Z-170120T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1040 AM CST FRI JAN 20 2017

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* UNTREATED AND SECONDARY ROADS REMAIN SLICK IN MANY AREAS DUE TO
  LIGHT FREEZING RAIN AND DRIZZLE.

* WARMING TEMPERATURES INTO THE AFTERNOON WILL END THE RISK FOR
  FREEZING RAIN...THOUGH BACK ROADS WILL LIKELY REMAIN ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

LAWRENCE
638 
WWUS43 KARX 201754
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1154 AM CST FRI JAN 20 2017

WIZ017-029-201900-
/O.EXP.KARX.ZR.Y.0002.000000T0000Z-170120T1800Z/
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
1154 AM CST FRI JAN 20 2017

...FREEZING RAIN ADVISORY WILL EXPIRE AT NOON CST TODAY...

TEMPERATURES ACROSS THE AREA HAVE WARMED ABOVE FREEZING...ENDING
THE RISK FOR FREEZING RAIN. HOWEVER...WITH COLD ROAD
TEMPERATURES...ICY STRETCHES REMAIN POSSIBLE ON UNTREATED AND
SECONDARY ROADS.

$$

LAWRENCE

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freezing rain advisory went out at Jan 19, 3:10 PM CST, 18 minutes earlier.

Area forecast discussion, Jan 19, 3:10 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
310 PM CST Thu Jan 19 2017

.SHORT TERM...(This evening through Friday)
Issued at 310 PM CST Thu Jan 19 2017

The widespread fog has gradually lifted through the late morning and
early afternoon. Meanwhile, low clouds along with light rain have been
spreading northward across eastern Iowa within region of enhanced low-
level moisture transport ahead of an upper low slowly lifting northeastward
out of the central Plains. The light rain will continue to spread northward
into the area late this afternoon and evening. While most areas are
expected to be above freezing, areas north of I-94 stand the best chance
for some freezing rain/icy roads with temps near freezing and
cold roads. Have issued a Freezing Rain Advisory this evening into
Friday morning for Clark/Taylor counties to account for this. Will
have to watch surface/road temps closely this evening for any
possible adjustments to this area.

In addition, outside of the precip, there will likely be fog again and
some drizzle as well into Friday with NAM soundings indicating deep
saturation to around 1.5 km in depth along with some weak warm advection
and light boundary layer flow. As a start, have included northeast Iowa
counties in a Dense Fog Advisory from midnight tonight until noon Friday,
where precip is expected to be lighter and confidence is highest. This
could need to be expanded through the evening or overnight. Areas of
Clark/Taylor counties that have been slow to clear, and thus have warmed
little today, may see fog return quickly this evening, even before the
precip arrives, so that will be another area to watch.

.LONG TERM...(Friday night through Thursday)
Issued at 310 PM CST Thu Jan 19 2017

Another upper shortwave trough will lift northeastward into the Upper
MS Valley Fri night in response to amplified upper level ridging/blocking
downstream into eastern Canada. The strongest mid-level forcing/Q vector
convergence will shift from Iowa into northwestern WI bringing some
light rain into the region, with boundary layer temps largely above
freezing. With the relatively weak forcing based on the placement
of the upper wave via the GFS/ECMWF, it may be a very light rain/drizzle
scenario. Also, with plenty of boundary layer moisture and modest
low-level warm advection, may still have some fog issues to deal
with as well. Not much change is expected into Saturday with low
stratus persisting along with some residual light rain/drizzle
from the slowly moving upper wave. Temps on Saturday will be mild,
but how warm we get likely will be impacted by the degree of low
stratus/fog across the area.

The disjointed blocking upper level flow pattern will continue into
early next week with little change in air mass. As a result, temps
will remain seasonably mild with generally cloudy under weak surface
ridging.

The next time frame to watch will be later Tues/Wed with both the 19.12Z
GFS/ECMWF indicating an upper shortwave trough/surface low ejecting
out of the Rockies towards the Upper MS Valley. It's too early to have
confidence in the track, amounts, and thermal profiles/precip types
yet, but this will be a time to watch. For now based precip types
on surface temps as a start.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1124 AM CST Thu Jan 19 2017

Widespread dense fog remains intact at RST and will very slowly
lift over the next several hours, though with IFR conditions
remaining. KLSE has improved in visibility but will still see a
lower ceiling for a while yet. An area of rain arriving through
late afternoon and this evening should actually help visibilities
improve for a time, but behind that rain shield, expect to see
another round of lowering ceilings and visibility, such that LIFR
conditions or lower return for most locations along with some
drizzle at times.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Freezing Rain Advisory from 6 PM this evening to 9 AM CST Friday
     for WIZ017-029.

MN...None.
IA...Dense Fog Advisory from midnight tonight to noon CST Friday for
     IAZ008>011-018-019-029-030.

&&

SHORT TERM...Lawrence/JM
LONG TERM...JM
AVIATION...Lawrence
Hazardous weather outlook, Jan 19, 3:24 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
324 PM CST THU JAN 19 2017

MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-061-201200-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-GRANT-
324 PM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG MAY REDEVELOP OVERNIGHT...PARTICULARLY FOR
AREAS WEST OF THE MISSISSIPPI RIVER AND ALONG RIDGE TOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF DENSE FOG MAY LINGER THROUGH MIDDAY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-201200-
TAYLOR-CLARK-
324 PM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

A FREEZING RAIN ADVISORY IS IN EFFECT.

PERIODS OF RAIN AND FREEZING RAIN WILL DEVELOP OVERNIGHT WITH A
LIGHT GLAZE OF ICE POSSIBLE. TRAVEL MAY BE IMPACTED.

IN ADDITION...AREAS OF DENSE FOG ARE POSSIBLE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT FREEZING RAIN MAY LINGER THROUGH MID MORNING FRIDAY. DENSE
FOG IS ALSO A POSSIBILITY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-201200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-
324 PM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT.

AREAS OF DENSE FOG WILL REDEVELOP OVERNIGHT...WITH VISIBILITY
SIGNIFICANTLY REDUCED AT TIMES. TRAVEL IS LIKELY TO BE IMPACTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF DENSE FOG WILL CONTINUE THROUGH MIDDAY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

LAWRENCE

In the hours before

Special weather statement, Jan 19, 1:12 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
112 PM CST Thu Jan 19 2017

WIZ017-029-192100-
Taylor-Clark-
Including the cities of...Medford...Neillsville
112 PM CST Thu Jan 19 2017

...Areas of Dense Fog Lifting into Mid Afternoon...

Areas of dense fog continue to linger for areas near and north of
Interstate 94, with visibility reduced to near zero in spots. This
fog is expected to gradually lift through 3 pm. Those traveling
are urged to slow down and be prepared for rapid fluctuations in
visibility.

Lawrence

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 1:27 AM CSTDense Fog AdvisoryARXAdams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more11 hr

Nearby

Freezing Rain Advisories in Wisconsin, 2017Every freezing rain advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.